Withdrawal…

On April 10th, I stood on my scale and said, “Oh hell no!”

I had gained a lot of weight in 2016/17, going from the low 170’s to 225lbs. That fall I lost most of it, ending in the high 180’s. And then winter came. I didn’t want to go outside and all I wanted was carbs. Soon I was back at 202lbs.

busy dayI had 14 pounds to lose, it was definitely doable. Except, instead of losing, I’ve gained two pounds in the past month and a half(ish). That’s with walking at least 10 thousand steps a day and watching what I eat.

So I looked elsewhere, right at the last medication I started taking. Mirtazapine. And discovered it’s secondary use was as a weight gain drug. Trying to diet on this drug was similar to trying to dive while wearing water wings. You can try as hard as you want, you’re only going to bob back to the surface.

I saw my psychiatrist 10 days ago and he cut me down to a half dose then told me to stop taking them a week later. My last dose was on the 24th.

Since then I’ve been feeling worse than I have since 2016. The suicidal thoughts and ideation are back, although thankfully not with intent. I have to drag myself out to go for my walk and feel miserable for most of it. My anxiety has skyrocketed and I’m getting more panic attacks. Then I looked at the withdrawal symptoms and, what do you know, those are all side effects from withdrawal. Apparently the withdrawal is supposed to be slow and gradual, not a week. A gentle tapering of 10% at a time.

peonies.jpgMeanwhile I’m trying, I’m really trying. I went out for a family lunch today and a walk in the local botanical gardens. I’m going out for dinner tonight with our local UU congregation. There’s be line dancing, which I can tolerate, and likely country music, which I can’t. Please send ear plugs and Advil.

I’m still attending all three of my groups, although they come to an end in the next couple of weeks. And I’ll be helping Kait move.

And in the meantime I’m dealing with thoughts of just jumping off the balcony right now! How I feel is going to be forever. It doesn’t matter how many pictures I take or sunsets I see, my life will continue to feel horrible.

I tell myself that’s not true then I grit my teeth, post something positive on Facebook, and head out for a walk.

Advertisements

5 thoughts on “Withdrawal…

  1. has your doctor not prescribed something new now that you are off the other stuff? that would be the normal next step, tho if they didn’t know the proper way to wean off the drug they’d already given you i’d question their ability as a doctor. people can have psychotic breaks when they go off certain antidepressants too quickly. hope you find one that works for you soon.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s